Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 10, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Mar 19, 2012, 2:24 PM EDT for Columbus County, Robeson County, North Carolina; Horry County, South Carolina. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 19, 2012, 2:24 PM EDT (18:24 UTC)
- Expired
- Mar 19, 2012, 3:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Columbus County, NC, Robeson County, NC, Horry County, SC
The radar
The Wilmington radar (KLTX), 65 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 3:06 PM EDT | HAIL 1 | 5 E Nichols, SC | 1 INCH HAIL OCCURRED BRIEFLY ON U.S. HIGHWAY 76...REPORTED BY PUBLIC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 302 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
434
WUUS52 KILM 191824
SVRILM
NCC047-155-SCC051-191915-
/O.NEW.KILM.SV.W.0010.120319T1824Z-120319T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
224 PM EDT MON MAR 19 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
NORTHWESTERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA
SOUTHEASTERN ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 315 PM EDT
* AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BOARDMAN...OR 14 MILES SOUTH OF LUMBERTON...AND MOVING SOUTH AT 15
MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
EVERGREEN...
FAIR BLUFF...
CHERRY GROVE...
CLARENDON...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3450 7885 3449 7887 3446 7883 3417 7878
3416 7910 3429 7908 3430 7907 3431 7908
3452 7907 3453 7886
TIME...MOT...LOC 1824Z 357DEG 15KT 3442 7894
$$
HAWKINS2 follow-up statements
394
WWUS52 KILM 191844
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
244 PM EDT MON MAR 19 2012
NCC047-155-SCC051-191915-
/O.CON.KILM.SV.W.0010.000000T0000Z-120319T1915Z/
ROBESON NC-COLUMBUS NC-HORRY SC-
244 PM EDT MON MAR 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR NORTHERN HORRY...NORTHWESTERN COLUMBUS AND SOUTHEASTERN
ROBESON COUNTIES...
AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE
LEADING EDGE OF THESE STORMS WERE LOCATED ALONG A LINE FROM
CHADBOURN TO FAIR BLUFF...MOVING SOUTH AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CERRO
GORDO...CHERRY GROVE...CLARENDON AND SIDNEY.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3444 7907 3445 7884 3417 7878 3416 7910
3429 7908 3430 7907 3431 7908
TIME...MOT...LOC 1841Z 357DEG 15KT 3434 7882 3434 7908
$$
HAWKINS018
WWUS52 KILM 191906
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
306 PM EDT MON MAR 19 2012
NCC155-191913-
/O.CAN.KILM.SV.W.0010.000000T0000Z-120319T1915Z/
ROBESON NC-
306 PM EDT MON MAR 19 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROBESON
COUNTY IS CANCELED...
THE THUNDERSTORM WHICH PROMPTED THE SEVERE THUNDERSTORM HAS MOVED
SOUTH OF THE AREA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3427 7880 3417 7878 3416 7910 3429 7908
3431 7907 3431 7904 3434 7903
TIME...MOT...LOC 1903Z 357DEG 15KT 3425 7881 3425 7907
$$
NCC047-SCC051-191915-
/O.CON.KILM.SV.W.0010.000000T0000Z-120319T1915Z/
COLUMBUS NC-HORRY SC-
306 PM EDT MON MAR 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR NORTHERN HORRY AND SOUTHWESTERN COLUMBUS COUNTIES...
AT 305 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THE STORM WAS LOCATED NEAR FAIR BLUFF...MOVING SOUTH AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHERRY GROVE.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3427 7880 3417 7878 3416 7910 3429 7908
3431 7907 3431 7904 3434 7903
TIME...MOT...LOC 1903Z 357DEG 15KT 3425 7881 3425 7907
$$
HAWKINSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 10:25 AM EDT, 3 hours 59 minutes earlier.
Area forecast discussion, Mar 19, 10:25 AM EDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1025 AM EDT MON MAR 19 2012 .SYNOPSIS... ABOVE NORMAL TEMPERATURES WILL PREVAIL MUCH OF THIS WEEK AS AN UPPER RIDGE REMAINS AMPLIFIED OVER THE REGION. EACH AFTERNOON AND EARLY EVENING WILL BRING ISOLATED SHOWERS OR A THUNDERSTORM AS MOISTURE AND HEATING COMBINE WITH THE AFTERNOON SEABREEZE FRONT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 10 AM MONDAY...UPDATED FORECAST TO EXPIRE DENSE FOG ADVISORY. VISIBILITIES IMPROVING ACROSS THE AREA UP CLOSE TO A MILE IN PLACES. EXPECT FOG TO LIFT THROUGH THE MORNING WITH SUNSHINE INCREASING. EXPECT SOME CU TO BUILD AND WILL COMBINE WITH SOME MID TO HIGH CLOUD COMING DOWN FORM UPSTREAM CONVECTION TO THE NORTH. WILL REMAIN ON THE FRONT EDGE OF THE UPPER RIDGE WITH A NORTHERLY FLOW PREVAILING ALOFT. AT THE SURFACE...A WEAK TROUGH JUST OFF SHORE WILL MOVE EAST AND DISSIPATE ALLOWING A RETURN FLOW AROUND BERMUDA HIGH TO TAKE OVER ONCE AGAIN. THEREFORE WILL SEE LIGHT NORTHERLY WINDS VEER AROUND TO THE E-SE AND SOUTHERLY BY TUES MORNING. A WEAK DISTURBANCE RIDING DOWN IN THE NORTHERLY FLOW ALOFT THIS AFTN MAY AID IN INITIATION OF A FEW SHWRS/TSTMS...BUT NOT EXPECTING MUCH IN THE WAY OF COVERAGE. ATMOSPHERE REMAINS ON THE DRY SIDE WITH PCP WATER VALUES AROUND AN INCH. CAPE VALUES REACHING UP AROUND 1500 JKG THIS AFTERNOON AS TEMPS REACH UP BETWEEN 75 TO 80. EXPECT SHORT WINDOW OF OPPORTUNITY THIS AFTERNOON TO GET ISOLATED CONVECTION ALONG CONVERGENT SEA BREEZE BOUNDARY. OVERNIGHT LOWS WILL BE IN THE MID TO UPPER 50S MOST LOCATIONS. EXPECT RE-DEVELOPMENT OF FOG OVERNIGHT...SIMILAR TO WHAT IS HAPPENING NOW. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... AS OF 3:00 AM MONDAY...FORECAST MODELS CONTINUE TO ADVERTISE MASSIVE RIDGING TO OUR WEST AS A MID LEVEL WEAKNESS DRIFTS SOUTHWARD ACROSS THE AREA. THIS FEATURE IS MORE PRONOUNCED WEDNESDAY. THIS ALLOWS MOISTURE IN THE 700-500MB LAYER TO INCREASE THUS INCREASING THE CHANCE FOR THUNDERSTORMS ESPECIALLY WEDNESDAY AFTERNOON. SHORT TERM NUMERICAL GUIDANCE...MET AND MAV NUMBERS ARE NOW SHOWING THIS TREND. MAINTAINED THE SLIGHT CHANCE POPS FOR TUESDAY PM WHILE INCREASING WEDNESDAY. TEMPERATURE GUIDANCE REMAINS TIGHTLY CLUSTERED AROUND MIDDLE 70S ALONG THE COAST WITH NEAR 80 INLAND FOR HIGHS AND MIDDLE 50S FOR LOWS. INCREASED MOISTURE SHAVES A DEGREE OR TWO OFF HIGHS FOR WEDNESDAY. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 3:00 AM MONDAY...MEDIUM RANGE MODELS HAVE SLOWED DOWN THE PROGRESS OF THE MID LEVEL CYCLONE AND THIS WAS TO BE EXPECTED. WITH THE MORNING UPDATE I HAVE ADJUSTED POPS TO ADDRESS THIS UNCERTAINTY MAINLY BY EXTENDING HIGHER VALUES INTO SUNDAY. EARLIER PERIODS THURSDAY AND FRIDAY STILL FEATURE DIURNAL CONVECTION MAINLY DRIVEN BY THE SEA BREEZE. NO CHANGES TO TEMPERATURE FORECAST WHICH REMAINS ON THE WARM SIDE. && .AVIATION /13Z MONDAY THROUGH FRIDAY/... AS OF 12Z...ALTHOUGH THERE IS LITTLE IF ANY BROKEN CLOUDINESS ABOVE THE DENSE FOG LAYER...THE DENSITY AND EXTENT OF THE FOG PLUS THE GENERAL LACK OF WIND TO PROVIDE ANY SORT OF MIXING SUGGESTS THE FOG WILL BREAK OUT LATER. HAVE OPTED TO SIDE WITH THE GFS/GFS LAMP GUIDANCE AND INDICATE A LATER TIME FRAME FOR FOG BURN-0FF THAN CLIMATOLOGY OR THE NAM SUGGESTS. AFTER THE FOG BURNS OFF VFR IS EXPECTED THROUGH MUCH OF THE DAY. IT APPEARS CONVECTION WILL BE ISOLATED TODAY. THE BEST CHANCES FOR CONVECTION WILL BE THIS AFTERNOON FROM LBT TO FLO...WITH FLO HAVING THE BEST SHOT AT ANY PRECIPITATION. LIGHT WINDS IN THE LOW LEVELS WILL ALLOW FOG TO REDEVELOP TONIGHT AT ALL TERMINALS WITH CONDITIONS DROPPING TO BELOW IFR. EXTENDED OUTLOOK...THROUGH THE PERIOD...MORNING FOG/MVFR...SCATTERED SHOWERS/ISOLATED THUNDERSTORMS IN THE AFTERNOON. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 10 AM MONDAY...A WEAK TROUGH MOVING FARTHER EAST WILL ALLOW LIGHT NORTHERLY WINDS TO VEER BACK AROUND TO THE E-SE THROUGH THIS AFTERNOON AS RETURN FLOW AROUND BERMUDA HIGH DOMINATES. WEAK GRADIENT OVER THE WATERS WILL KEEP WINDS UNDER 10 KTS. SEAS WILL IN TURN CONTINUE TO BE BENIGN...RIGHT AROUND 2 FT OR LESS...MAINLY COMPOSED OF SELY SWELL COMPONENT WITH A PERIOD OF AROUND 10 SECONDS. SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 3:00 AM MONDAY...SUMMER LIKE PATTERN WILL RESULT IN NICE CONDITIONS FOR THE MARINE COMMUNITY. SOUTHEAST WINDS TEN KNOTS OR LESS TUESDAY INCREASING SLIGHTLY WEDNESDAY AS THE PIEDMONT TROUGH DEVELOPS. SWAN SEAS ARE REPRESENTATIVE OF THE BENIGN WINDS WITH 2-3 FEET. LONG TERM /THURSDAY THROUGH FRIDAY/... AS OF 3:00 AM MONDAY...SUMMERTIME PATTERN CONTINUES EACH DAY WITH SLIGHTLY STRONGER WINDS THURSDAY AS THE PIEDMONT TROUGH IS MORE PROMINENT. VERY WEAK PRESSURE PATTERN FRIDAY WILL YIELD ALMOST LIGHT AND VARIABLE BEFORE SEA BREEZE SHAPES UP THE FLOW LATER IN THE DAY. WAVEWATCH SEAS LOOK REASONABLE AS THEY REFLECT THE SUBTLE DECREASE IN WINDS WITH A RANGE OF 2-4 FEET THROUGHOUT. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...RGZ SHORT TERM...SHK LONG TERM...SHK AVIATION...MRR MARINE...
Hazardous weather outlook, Mar 19, 6:37 AM EDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 637 AM EDT MON MAR 19 2012 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-201045- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 637 AM EDT MON MAR 19 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-201045- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 637 AM EDT MON MAR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 19, 1:43 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
143 PM EDT MON MAR 19 2012
NCZ087-096-099-105-107>109-191900-
BLADEN-COASTAL NEW HANOVER-COLUMBUS-INLAND BRUNSWICK-INLAND NEW
HANOVER-INLAND PENDER-ROBESON-
143 PM EDT MON MAR 19 2012
...THUNDERSTORMS PRODUCING PEA SIZED HAIL NEAR ELIZABETHTOWN...
AT 140 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES NORTHWEST OF PENDERLEA TO
ELIZABETHTOWN TO BARKER TEN MILE...MOVING SOUTHEAST AT 20 MPH.
THE STRONGEST THUNDERSTORM IN THIS LINE WAS NEAR ELIZABETHTOWN.
ADDITIONAL THUNDERSTORMS ALONG THIS LINE MAY INTENSIFY AND PRODUCE
SMALL HAIL AND GUSTY WINDS.
SOME LOCATIONS IMPACTED INCLUDE ELIZABETHTOWN...LELAND...LUMBERTON...
WHITEVILLE...WILMINGTON...ABBOTTSBURG...BARKER TEN MILE...BATARORA...
BLADENBORO...BOARDMAN...CARVERS AND CASTLE HAYNE.
HAZARDS INCLUDE...
PEA SIZED HAIL.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3461 7831 3457 7825 3473 7811 3473 7801
3422 7779 3412 7886 3426 7902 3470 7905
3475 7839
TIME...MOT...LOC 1739Z 334DEG 21KT 3469 7813 3464 7854
3466 7899
HAWKINSSpecial weather statement, Mar 19, 2:21 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
221 PM EDT MON MAR 19 2012
NCZ087-096-099-105>110-SCZ017-024-033-053-191915-
BLADEN-COASTAL BRUNSWICK-COASTAL NEW HANOVER-COASTAL
PENDER-COLUMBUS-DILLON-INLAND BRUNSWICK-INLAND HORRY-INLAND NEW
HANOVER-INLAND PENDER-MARION-MARLBORO-ROBESON-
221 PM EDT MON MAR 19 2012
...STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS AND
DIME SIZE HAIL...
AT 220 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM FROM 11 MILES SOUTHEAST OF BURGAW THROUGH
WHITEVILLE TO JUST EAST OF BENNETTSVILLE...MOVING SOUTH AT 15 MPH.
THE STRONGEST STORMS WERE LOCATED NORTH OF BOARDMAN JUST NORTH OF
HIGHWAY 74/76 BETWEEN WHITEVILLE AND BOARDMAN. STRONG GUSTY WINDS
AND MARBLE TO DIME SIZE HAIL ARE POSSIBLE.
SOME LOCATIONS IMPACTED INCLUDE CAROLINA BEACH...DILLON...LELAND...
MULLINS...SHALLOTTE...WHITEVILLE...WILMINGTON...ASH...ASHTON...
BARNESVILLE...BATARORA AND BAYSHORE.
HAZARDS INCLUDE...
THREE-QUARTER INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3424 7777 3415 7783 3397 7791 3387 7854
3424 7955 3436 7969 3437 7967 3441 7970
3474 7961 3464 7947 3468 7942 3444 7857
3458 7761 3442 7754
TIME...MOT...LOC 1816Z 347DEG 19KT 3445 7778 3435 7854
3457 7951
HAWKINSThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 10:40 PM EDT | Dense Fog Advisory | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender, Robeson | 10 hr |
| Mar 19, 1:43 PM EDT | Special Weather Statement | ILM | Bladen, Columbus | 77 min |
| Mar 19, 2:21 PM EDT | Special Weather Statement | ILM | Brunswick, Columbus, New Hanover, Pender | 54 min |
| Mar 19, 3:15 PM EDT | Severe Thunderstorm Warning | ILM | Columbus | 60 min |
| Mar 19, 4:09 PM EDT | Special Weather Statement | ILM | Horry | 51 min |
| Mar 19, 4:32 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown, Horry, Marion, Williamsburg | 47 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.